Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2001, 7:22 PM MDT for Baca County, Colorado. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2001, 7:22 PM MDT (01:22 UTC)
- Expired
- Jun 7, 2001, 8:45 PM MDT
- In force
- 83 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Baca County, CO
The radar
The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:05 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 7, 3:05 PM MDT, 4 hours 17 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 305 PM MDT THU JUN 7 2001 CHANCES FOR SEVERE WEATHER TONIGHT AND PRECIP CHANCES THROUGH THE PERIOD ARE THE MAIN CHALLENGES. CURRENTLY SHOWERS AND THUNDERSTORMS FIRING UP OVER THE EASTERN MOUNTAINS...AND OVER THE SOUTHERN SANGRE DE CRISTO AND SAN JUANS MOUNTAINS. WEAK SURFACE LOW OVER SOUTHEASTERN COLORADO WITH EAST TO SOUTHEAST WINDS PUSHING RICH LOW LEVEL MOISTURE INTO THE AREA...WITH DEW POINTS IN THE UPPER 50S TO MID 60S. WITH SURFACE BASED CAPE IN THE 2000-3500 J/KG RANGE AND STRONG VEERING WINDS ALOFT HAVE PROMPTED SPC TO ISSUE A TORNADO WATCH FOR THIS EVENING FOR PORTIONS OF EL PASO...PUEBLO...BENT...OTERO...CROWLEY...KIOWA AND PROWERS COUNTIES THROUGH 8 PM THIS EVENING. FOR TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN PLAINS...WITH AND MCC FORECAST TO DEVELOP ACROSS THE SOUTHEASTERN COLORADO/SOUTHWESTERN KANSAS BORDER TONIGHT. CONVECTIVE OUTFLOW SHOULD BRING CLOUDINESS BACK ACROSS THE PLAINS TONIGHT AND WILL GO WITH MOSTLY CLOUDY WORDING ON THE PLAINS. WATER VAPOR SHOWING SOME MOISTURE FROM FORMER TS ALLISON ENTRAINED INTO UPPER HIGH ACROSS THE DESERT SW...WITH SHOWERS AND THUNDERSTORMS FIRING ACROSS CENTRAL NEW MEXICO AND SOUTHERN COLORADO MOUNTAINS. WILL MENTION ISOLATED EVENING PRECIP OUT WEST...WITH CLEARING LATE. FRIDAY AND FRIDAY NIGHT....LOW LEVEL MOISTURE AND WEAK UPSLOPE FLOW CONTINUE TO BE PRESENT ACROSS THE EASTERN PLAINS...THOUGH WITH MORNING CLOUDS...SHOULD BE SLOW TO DEVELOP ANY CONVECTION. UPPER RIDGE ALSO CONTINUES TO BUILD WITH WARMING ALOFT CONTINUING TO WORK EAST. WILL KEEP SLIGHT CHANCE POPS GOING ACROSS THE AREA...AND ADD FOR THE WESTERN MOUNTAINS...AS MOISTURE TRAPPED UNDER HIGH WILL STILL BE PRESENT IN WEAK FLOW ALOFT. WENT WITH SLIGHTLY COOLER MAV TEMPS. SATURDAY AND SATURDAY NIGHT...UPPER RIDGE AXIS MOVES OVER EASTERN COLORADO WITH SOUTHWEST FLOW INCREASING ACROSS THE WEST. MOISTURE UNDER THE HIGH PUSHES EAST AND STRONG WARMING AT ALOFT... WITH 700MB TEMPS IN THE +16 TO +18 RANGE...SHOULD HELP CAP OFF ANY THUNDERSTORMS OVER AREA. WILL KEEP AREA DRY...WITH WARM TEMPS. NOT MUCH TIME FOR THE EXTENDED (SUN THROUGH THURSDAY)...SOUTHWEST FLOW CONTINUES TO INCREASE ACROSS THE AREA WITH WARM AND DRY CONDITIONS THROUGH MONDAY. HPC DISCUSSIONS SLOW THE PACIFIC FRONT MOVING ACROSS THE WEST...AND ACROSS THE ROCKIES TUESDAY WITH UPSLOPE DEVELOPING ON THE PLAINS WEDNESDAY. COOLER TEMPS WITH CHANCE OF SHOWERS LOOKS COULD HERE TUESDAY AND WEDNESDAY WITH DRYING THURSDAY...AS RIDGE REBUILDS AGAIN. WILL KEEP THE WEST DRY FOR NOW"...BUT MODELS INDICATING WEAK MONSOONAL FLOW DEVELOPING LATE IN THE PERIOD. PUB...NONE. MW
In the hours before
Local storm report, Jun 7, 6:05 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
605 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0136 PM WILEY CO 1.50 INCH HAIL
06/07/01 PROWERS
0147 PM 4NE MCCLAVE CO 1.00 INCH HAIL
06/07/01 BENT
0158 PM 5NE MCCLAVE CO 1.75 INCH HAIL
06/07/01 BENT
0400 PM DIVIDE CO 1.00 INCH HAIL
06/07/01 TELLER
0400 PM 10N COLORADO SPRINGS CO 0.75 INCH HAIL
06/07/01 EL PASO
0405 PM 4S MONUMENT CO 0.75 INCH HAIL
06/07/01 EL PASO
0408 PM BLACK FOREST CO 1.00 INCH HAIL
06/07/01 EL PASO
0410 PM LAS ANIMAS CO 1.75 INCH HAIL
06/07/01 BENT
0420 PM WOODLAND PARK CO 0.75 INCH HAIL
06/07/01 TELLER
0435 PM BLACK FOREST CO 0.75 INCH HAIL
06/07/01 EL PASO
0435 PM CRIPPLE CREEK CO 1.00 INCH HAIL
06/07/01 TELLER
0508 PM 3SE COLORADO SPRINGS CO 0.75 INCH HAIL
06/07/01 EL PASO
0515 PM 2E SCHRIEVER A"FB CO 1.00 INCH HAIL
06/07/01 EL PASO
0520 PM 9W WETMORE CO 0.75 INCH HAIL
06/07/01 CUSTERLocal storm report, Jun 7, 6:42 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 4S FT LYON CO 1.75 INCH HAIL
06/07/01 BENTSpecial weather statement, Jun 7, 7:13 PM MDT, 9 minutes before
COZ071>073-076-078>080-080145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 713 PM MDT THU JUN 7 2001 TORNADO WATCH NUMBER 379 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... EL PASO AND PUEBLO. THE TORNADO WATCH CONTINUES UNTIL 800 PM FOR THE FOLLOWING COUNTIES... CROWLEY...BENT...KIOWA...OTERO...AND PROWERS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 84 min |
| Jun 8, 3:50 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 85 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.